Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having unknown origin seizure. On Keppra, Klonopin and Dilantin, no help. Is it depression ?

For the last 2 weeks I have been having unknown origin seizures. They are on the verge of being grand mal seiures but also are what the doctors are considering tonic-clonic seizures. I do not remember anything about the seizure itself but can often times tell what is going on around me but just cannot respond to anything. My body is basically paralyzed to where I cannot move. I am so frustrated right now that I don t believe that anyone cares what is happening to me. I have been taken to the emergency room 4 times now in the last 2 weeks with these episodes. I was placed on Keppra, Klonopin and Dilantin along with taking Lyrica for my severe fibromyalgia . I have been seeing a doctor, whom I thought was a neurologist only to find out that he had only studied neurology , and they only thing he ever wants to give me is Percocet for the degenerative disc disease that I have. I am to the point now where nothing matters anymore. I understand that depression and stress can be factors in all of these symptoms but when I have been fighting them for over 2 years, it gets to the point where nothing matters!! Can you please make any suggestions to me on which other way to look as far as a diagnosis? They have ran cat scans and MRI which all show negative results. PLEASE, I am desperate at this point!
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to HCM!

I have read your question carefully and somehow I feel that you either have mixed seizures ( GTCS plus Dissociative) or only dissociative ( due to stress) ones.

The points which make me feel that you have dissociative seizures are---- that you are having them so frequently,
---you feel depressed from past two years,
----there is no history suggestive of injury, fall, tongue bite, cheek bite, tooth breaking, in - continence during any of them ( at least not mentioned in query) ----and all scans are within normal limits.

Even if now you want to confirm that wether you have GTCS, then get an EEG or serum prolactin levels, they rise in a true seizure and come to normal limits within next 24hrs, an EEg will come abnormal when you have true seizure.

in mixed seizures, patient is given antiepileptics and medicines for stress , which take care of both the things.

I think that you must see a psychiatrist, even if you have true seizures, as, you have significant depression, hopelessness and worthlessness, which is harmful for you. Your condition is difficult right now but let me tell you, I have seen cases worse than yours getting completely well.

So, there is still Hope but you need to gather some strength for yourself and move ahead!
Please fix an appointment with a psychiatrist and do see him atleast once. Till then please continue with the medicines.

Hope this answer gives you some help in getting well
please feel free to ask more questions
Dr. Manisha Gopal
Answered: Wed, 6 Nov 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor